Utah, 2007Wildfire in Utah, June 29 to 30, 2007
June 29 to 30, 2007 · NWS SLC · 1 event in 1 county or zone
Massive Fire began June 29th near Neola, Utah and quicky spread due to extremely dry fuels and favorable weather conditions. Three civilian fatalities resulted from this fire.
- Deaths
- 3
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Massive Fire began June 29th near Neola, Utah and quicky spread due to extremely dry fuels and favorable weather conditions. Three civilian fatalities resulted from this fire. Over 40,000 acres had burned by July 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 29, 8:50 AM MST, 10 minutes earlier.
Area forecast discussion, Jun 29, 8:50 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 AM MDT FRI JUN 29 2007
.SYNOPSIS...HOT AND DRY HIGH PRESSURE ALOFT WILL REMAIN ACROSS THE
REGION THROUGH THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...MID LEVEL RIDGE REMAINS CENTERED FROM THE DESERT
SOUTHWEST ACROSS THE CENTRAL ROCKIES AND INTO THE NORTHERN PLAINS
THIS MORNING. MEANWHILE UPPER LOW REMAINS CENTERED OVER THE GULF OF
AK WITH SHORTWAVE TROUGH EJECTING ACROSS THE PACIFIC NORTHWEST. A
VERY HOT AND DRY AIRMASS REMAINS IN PLACE ACROSS THE FORECAST
AREA...WITH 700MB TEMPS AT OR ABOVE 14C AND PW VALUES GENERALLY AT
OR BELOW .25 INCHES. AS PACIFIC NORTHWEST TROUGH GRAZED THE FORECAST
AREA TODAY EXPECT AN INCREASE IN SOUTHERLY WINDS. ASIDE FROM IMPACT
ON FIRE WEATHER /SEE FIRE WEATHER SECTION BELOW AND RED FLAG
WARNINGS/ SOUTHERLY FLOW ALONG WASATCH FRONT SHOULD SUPPRESS LAKE
BREEZE FOR MOST OF THE AFTERNOON...ALLOWING MAX TEMPS AT KSLC TO
APPROACH THE 100F MARK.
OVERALL LITTLE CHANGE IN THE LARGE SCALE PATTERN IS EXPECTED THROUGH
EARLY NEXT WEEK. SOME COOLING AT 700MB ASSOCIATED WITH
AFOREMENTIONED PACIFIC NORTHWEST SHORTWAVE WILL LIKELY KNOCK A FEW
DEGREES OFF MAX TEMPS SATURDAY ACROSS NORTHERN UT...BEFORE TEMPS
REBOUND SUNDAY. GULF OF AK TROUGH FORECAST TO WEAKEN BY THE MIDDLE
OF NEXT WEEK...WHICH SHOULD ALLOW RIDGE AXIS TO SHIFT OVERHEAD OF
THE FORECAST AREA TUESDAY INTO WEDNESDAY. THIS SHOULD RESULT THE
HOTTEST TEMPERATURES OF THE YEAR THUS FAR ACROSS THE FORECAST AREA.
GOING FORECAST FOR TODAY LOOKS IN GOOD SHAPE...THUS NO UPDATES
ANTICIPATED THIS MORNING.
&&
.AVIATION...THE WIND SHIFT TO THE NORTHWEST AT THE KSLC TERMINAL IS
EXPECTED TO OCCUR BETWEEN 22-23Z TODAY. THERE IS A 20 PERCENT CHANCE
THAT NO LAKE BREEZE WIND SHIFT WILL OCCUR TODAY.
&&
.FIRE WEATHER...RED FLAG CONDITION WIDESPREAD THROUGHOUT MUCH OF THE
NIGHT ACROSS ZONE 420 WITH VERY DRY CONDITIONS. VERY HIGH HAINES
INDEX TODAY IN ADDITION TO WIND AND LOW RH ACROSS MUCH OF WESTERN
UTAH...WITH PLUME DOMINATED FIRES POSSIBLE.
DRY CONDITIONS CONTINUE FOR THE FORESEEABLE FUTURE. WIND SPEEDS A
BIT LOWER SATURDAY...BUT STILL MAY REQUIRE FURTHER RED FLAG
WARNINGS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM FRIDAY FOR UTAH FIRE WEATHER
ZONES 420...423...424...434...435...437...439 AND 440.
WY...NONE.
&&
SEAMAN/B SMITH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 29, 5:03 AM MST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
603 AM MDT FRI JUN 29 2007
UTZ001>016-019>021-517-518-WYZ021-301315-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
603 AM MDT FRI JUN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.
.DAY ONE...TODAY AND TONIGHT
A HOT AND DRY AIRMASS WILL BE OVER UTAH AND SOUTHWEST WYOMING TODAY
WITH AREAS OF GUSTY SOUTH TO SOUTHWEST WINDS. THESE CONDITIONS
WILL RESULT IN SEVERE FIRE WEATHER FOR SOME AREAS. SEE THE LATEST
FIRE WEATHER PRODUCTS FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SLIGHTLY COOLER AIRMASS WILL MOVE INTO NORTHWEST UTAH SATURDAY...
BRINGING TEMPERATURES DOWN TO NORMAL LEVELS FOR LATE JUNE. ABOVE
NORMAL TEMPERATURES AND BREEZY WINDS WILL CONTINUE FOR CENTRAL AND
SOUTHERN UTAH AND SOUTHWEST WYOMING.
TEMPERATURES WILL INCREASE FOR ALL AREAS FOR THE HOLIDAY WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Wildfire, Western Uinta Mountains
- When
- June 29, 9:00 AM MST to June 30, 11:59 PM MST
- Where
- Western Uinta Mountains forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- Park/Forest Service
There were 3 confirmed fatalities and over a dozen structures were destroyed by massive wildfires. Fatalities occurred in a field where farmers attempting to set up sprinklers were overcome by the fire. Two fatalities occurred on scene and the third occurred later at a hospital.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Louisiana, June 29, 2007$125,000 · 1 event
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Damaging Winds in Tennessee, June 29, 2007$63,000 · 55 kt wind · 5 events
- Lightning Strike in Florida, June 29, 2007$60,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2007$40,000 · 50 kt wind · 5 events
- Flash Flooding and Flood in Oklahoma, June 29, 2007$30,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31304.